McShane's identity

From Wikipedia, the free encyclopedia
Jump to: navigation, search

In geometric topology, McShane's identity for a once punctured torus with a complete, finite-volume hyperbolic structure is given by


  • the sum is over all simple closed geodesics γ on the torus; and
  • (γ) denotes the hyperbolic length of γ.


  • Necessary and Sufficient Conditions for McShane's Identity and Variations Ser Peow Tan, Yan Loi Wong, and Ying Zhang eprint arXiv:math/0411184 [1]
  • McShane, G. Simple geodesics and a series constant over Teichmuller space. Invent. Math. 132 (1998), no. 3, 607–632.